Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 27, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 18, 2014, 5:34 AM HST for Hawaii County, Hawaii. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2014, 5:34 AM HST (15:34 UTC)
- Expired
- Oct 19, 2014, 3:17 AM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWHW70 PHFO 181534 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 534 AM HST SAT OCT 18 2014 ...WIND ADVISORY FOR STRONG GUSTY WINDS... .INCREASING WINDS AT THE SUMMITS WILL KEEP ADVISORY CONDITIONS THROUGH EARLY THIS EVENING. HIZ028-190400- /O.NEW.PHFO.WI.Y.0027.141018T1534Z-141019T0400Z/ BIG ISLAND SUMMITS- 534 AM HST SAT OCT 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHEAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
2 follow-up statements
636 WWHW70 PHFO 190234 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 434 PM HST SAT OCT 18 2014 ...WIND ADVISORY FOR STRONG GUSTY WINDS... .GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE NIGHT BEFORE GRADUALLY DECREASING LATER TONIGHT AND SUNDAY. HIZ028-191545- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-141019T1600Z/ BIG ISLAND SUMMITS- 434 PM HST SAT OCT 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...SOUTHEAST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...UNTIL 6 AM HST SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
261 WWHW70 PHFO 191317 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST SUN OCT 19 2014 HIZ028-191430- /O.CAN.PHFO.WI.Y.0027.000000T0000Z-141019T1600Z/ BIG ISLAND SUMMITS- 317 AM HST SUN OCT 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS ARE NOW SUBSIDING AS HURRICANE ANA MOVES FURTHER WEST AND AWAY FROM THE BIG ISLAND. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 18, 5:30 AM HST, 4 minutes earlier.
Area forecast discussion, Oct 18, 5:30 AM HST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 530 AM HST SAT OCT 18 2014 .UPDATE... MAUI COUNTY IS NO LONGER UNDER A TROPICAL STORM WATCH. HFO WATCHES/WARNINGS/ADVISORIES SECTION BELOW HAS BEEN UPDATED FOR ADDING SEVERAL MARINE AND LAND ZONES OF MAUI COUNTY AND THE BIG ISLAND ON THE SMALL CRAFT AND SURF ADVISORIES. THE BIG ISLAND SUMMITS HAVE ALSO BEEN INCLUDED IN A WIND ADVISORY FOR STRONG AND GUSTY WINDS. HURRICANE ANA INFORMATION HAS ALSO BEEN UPDATED WITH THE LATEST BULLETIN FROM 5 AM HST. && .SYNOPSIS... HURRICANE ANA WILL CONTINUE TO BRING POTENTIAL FOR HEAVY RAIN...WINDY CONDITIONS...AND A CHANCE FOR THUNDERSTORMS THROUGH THE REST OF THE WEEKEND. STAY WELL INFORMED WITH THE LATEST FORECASTS AND BULLETINS FROM THE CENTRAL PACIFIC HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN HONOLULU. A MORE STABLE AND DRIER TREND WILL BEGIN ESTABLISHING IN THE WAKE OF ANA EARLY NEXT WEEK. && .DISCUSSION... HURRICANE ANA CONTINUES TO MOVE NW...PASSING TO THE S AND W OF THE SMALLER ISLANDS TODAY AND THROUGH SUN. AT 5 AM HST THE CENTER OF ANA WAS LOCATED AT 18.5N 158.1W...OR ABOUT 155 MILES WSW OF KAILUA-KONA ON THE BIG ISLAND. A TROPICAL STORM WATCH REMAINS IN EFFECT FOR OAHU AND KAUAI COUNTY. THE BIG ISLAND AND MAUI COUNTY ARE NO LONGER UNDER A TROPICAL STORM WATCH. HOWEVER...THE INFLUENCE OF ANA WILL KEEP HIGH SURF AND SMALL CRAFT ADVISORY CONDITIONS ACROSS SEVERAL COASTAL WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. WARNING-LEVEL SURF WILL CONTINUE OVER THE LEEWARD/WEST FACING SHORES OF THE BIG ISLAND TODAY. PEOPLE IN HAWAII SHOULD REMAIN WELL INFORMED WITH THE LATEST BULLETINS AND FORECASTS WHICH ARE AVAILABLE AT WWW.WEATHER.GOV/HAWAII UNDER HEADERS WTPA25 PHFO AND TCMCP5. PUBLIC ADVISORIES UNDER HEADERS WTPA35 PHFO AND TCPCP5...AND DISCUSSIONS UNDER HEADERS WTPA45 PHFO AND TCDCP5. MORE DETAILED INFORMATION CAN ALSO BE FOUND IN THE TROPICAL STORM ANA LOCAL STATEMENT UNDER HEADERS WTHW80 PHFO AND HLSHFO. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BIG ISLAND UNTIL NOON TODAY. AT 3 AM HST...RADAR DATA SHOWS A RATHER LARGE BAND OF MAINLY MODERATE SHOWERS MOVING OUT OF THE N KOHALA DISTRICT ON THE BIG ISLAND AND HEADING TOWARD MAUI COUNTY. ADDITIONAL BANDS OF RAIN WILL CONTINUE TO MOVE ACROSS THE SMALLER ISLANDS TODAY. THUNDERSTORMS ARE ALSO EXPECTED WITH THE STRONGEST CELLS. WINDWARD AND MAUKA AREAS OF MAUI AND OAHU HAVE BEEN EXPERIENCING INCREASING SHOWERS AND PERIODS OF GUSTY WINDS DURING THE EARLY MORNING HOURS...AND SHOULD CONTINUE THROUGH AT LEAST TONIGHT. KAUAI COUNTY WILL LIKELY EXPERIENCE THE WORST WEATHER FROM LATE SAT NIGHT THROUGH SUN. MEANWHILE...PRESSURE GRADIENTS BETWEEN A HIGH PRESSURE SYSTEM LOCATED FAR NE OF THE ISLANDS AND ANA ARE BECOMING TIGHTER. THEREFORE...EXPECT STRONGER WINDS FROM THE E OR SE AT TIMES ACROSS THE ISLAND CHAIN ESPECIALLY OVER OAHU AND KAUAI THROUGH SUN. A WIND ADVISORY IS NOW IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING. FOR EARLY NEXT WEEK...AS ANA MOVES W AND NW OF THE AREA WINDS WILL GRADUALLY SWITCH TO THE SE OR EVEN S AT TIMES WITH A GENERAL DRYING TREND AND INCREASINGLY STABLE CONDITIONS EXPECTED ACROSS THE ISLANDS. && .AVIATION... ANA PASSING SOUTH OF THE ISLANDS WILL BRING INCREASING LOW CLOUD CEILINGS AND SHOWERS...AND THE CHANCE OF THUNDERSTORMS...ACROSS THE ALOHA STATE. THE CLOUDINESS AND PRECIPITATION...INCLUDING MVFR AND IFR CONDITIONS...WILL MOVE FROM EAST TO WEST ACROSS THE ISLAND CHAIN IN CADENCE WITH ANA/S MOVEMENT SOUTH OF THE STATE. THE BIG ISLAND IS SEEING THE MOST ACTIVITY TONIGHT...ESPECIALLY WINDWARD SECTIONS. THE INCLEMENT WEATHER WILL MOVE TO MAUI COUNTY LATER THIS MORNING...AND TO OAHU IN THE LATER AFTERNOON AND EVENING. KAUAI WILL LIKELY SEE WORSENING CONDITIONS TONIGHT AND SUNDAY. && .MARINE... HURRICANE ANA CONTINUES TO CHURN TOWARD THE NORTHWEST AT ABOUT 11 KT SOUTH OF THE CENTRAL MAIN HAWAIIAN ISLANDS. OCEAN CONDITIONS OVER MOST OF THE COASTAL WATERS CONTINUE TO BE HAZARDOUS DUE TO STRONG GUSTY WINDS...COMBINED WITH ELEVATED SWELLS AND VERY ROUGH SEAS OVER AREAS EXPOSED TO THE FETCH FROM ANA. LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE. ALL PEOPLE IN HAWAII SHOULD CLOSELY FOLLOW THE LATEST BULLETINS AND FORECASTS ISSUED BY THE CENTRAL PACIFIC HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HONOLULU. FOR MORE DETAILED INFORMATION ON MARINE AND SURF CONDITIONS...PLEASE REFER TO THE HURRICANE ANA LOCAL STATEMENT AVAILABLE AT WWW.WEATHER.GOV/HAWAII UNDER HEADERS WTHW80 PHFO AND HLSHFO. ELSEWHERE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS SURROUNDING THE BIG ISLAND...THE WINDWARD MAUI COUNTY WATERS... MAALAEA BAY AND THE PAILOLO AND ALENUIHAHA CHANNELS DUE TO STRONG WINDS AND ROUGH SEAS THROUGH THIS AFTERNOON. ALSO...A HIGH SURF WARNING REMAINS IN EFFECT FOR THE WEST FACING SHORES OF THE BIG ISLAND DUE TO LARGE WAVES PRODUCED BY ANA. A HIGH SURF ADVISORY IS IN EFFECT FOR SOUTH FACING SHORES OF THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY. BASED ON THE LATEST TRENDS...THIS ELEVATED SURF IS FORECAST TO CONTINUE THROUGH THIS AFTERNOON. OTHERWISE...A MODERATE NORTHWEST SWELL IS EXPECTED TO FILL IN TODAY...PEAK ON SUNDAY...THEN LOWER SLOWLY EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... TROPICAL STORM WATCH FOR NIIHAU-KAUAI-OAHU. FLASH FLOOD WATCH UNTIL NOON HST TODAY FOR BIG ISLAND. HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR KONA-KOHALA. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR MOLOKAI-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. TROPICAL STORM WATCH FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS- OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR THE BIG ISLAND SUMMITS. && DISCUSSION...REYNES MARINE...HOUSTON AVIATION...KINEL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:26 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Oct 17, 10:38 PM HST | Areal Flood Advisory | HFO | Hawaii | 9 hr |
| Oct 18, 12:51 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Oct 18, 2:38 AM HST | Small Craft Advisory | HFO | 57 hr | |
| Oct 18, 2:38 AM HST | High Surf Warning | HFO | Hawaii | 14 hr |
| Oct 18, 2:38 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
| Oct 18, 3:58 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Oct 18, 5:27 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Oct 18, 7:08 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Oct 18, 9:07 AM HST | Flash Flood Warning | HFO | Hawaii | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.